Advertisement

Central European Journal of Medicine

, Volume 5, Issue 2, pp 154–155 | Cite as

Artifact mimicking non-sustained polymorphic ventricular tachycardia in a patient with recent myocardial infarction

  • Gökmen Gemici
  • Ali Kemal Kalkan
  • Muzaffer Degertekin
  • Ertan Demirtas
Case Report
  • 29 Downloads

Abstract

A 78-year-old woman with a history of recent myocardial infarction was admitted to the coronary care unit because of dyspnea. The baseline ECG revealed sinus rhythm of 90 beats/min. Two hours after her admission, her body temperature raised to 38.8 degrees Celcius accompanied by shaking chills. Wide complex tachycardia runs consistent with polymorphic ventricular tachycardia synchronous with shaking chills were noticed on the monitor. Closer observation of the ECG revealed the presence of normal QRS complexes at the cycle length of baseline rhythm. It was presumed that artifact due to shaking chills was responsible for the ECG abnormalities.

Keywords

Ventricular tachycardia Artifact 

References

  1. [1]
    Knight B.P., Pelosi F., Michaud G.F., Strickberger S.A., Morady F. Physician interpretation of electrocardiographic artifact that mimics ventricular tachycardia, Am. J. Med. 2001, 110, 335–8CrossRefPubMedGoogle Scholar
  2. [2]
    Knight B.P., Pelosi F., Michaud G.F., Strickberger S.A., Morady F. Clinical consequences of electrocardiographic artifact mimicking ventricular tachycardia, N. Engl. J. Med. 1999, 341, 1270–4CrossRefPubMedGoogle Scholar
  3. [3]
    Zipes D.P., Camm A.J., Borggrefe M., Buxton A.E., Chaitman B., Fromer M., et al., ACC/AHA/ESC 2006 Guidelines for Management of Patients With Ventricular Arrhythmias and the Prevention of Sudden Cardiac Death. Circulation, 2006, 114:e, 385–484CrossRefGoogle Scholar
  4. [4]
    Mueller C., Scholer A., Laule-Kilian K., Martina B., Schindler C., Buser P., Pfisterer M., Perruchoud A.P., Use of B-type natriuretic peptide in the evaluation and management of acute dyspnea., N. Engl. J. Med. 2004, 350, 647–54CrossRefPubMedGoogle Scholar
  5. [5]
    Samaniego N.C., Morris F., Brady W.J., Electrocardiographic artefact mimicking arrhythmic change on the ECG, Emerg. Med. J., 2003, 20, 356–7CrossRefPubMedGoogle Scholar

Copyright information

© © Versita Warsaw and Springer-Verlag Berlin Heidelberg 2008

Authors and Affiliations

  • Gökmen Gemici
    • 1
  • Ali Kemal Kalkan
    • 1
  • Muzaffer Degertekin
    • 1
  • Ertan Demirtas
    • 1
  1. 1.Yeditepe University HospitalIstanbulTurkey

Personalised recommendations